Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes asymptomatic elevation of liver enzymes?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I have undergone some physical test lately which show mild abnormality in the LFT section. The readings are as under: Serum Bili. Direct - 0.7 - Normal (0.2-1.2) Serum Bili. Indirect - 1.2 - Normal (0.2-1.2) SGPT - 90 - Normal (upto 37 IU/L) SGOT - 52 - Normal (upto 40 IU/L) Rest all the readings are in normal range. I had undergone LFT several times in last one year but these readings are never normal. Their is always slight abnormality in the readings above. I had done a course of liv 52 of Himalaya for more than a month, but with no effects. I have also done a course of Udiliv 300 for about a month, but they never came under normal range. My diet does not consist of high consumption of oil. My triglycerides level is also high. (264 - Normal (40-160 mg/dl)) Cholestrol (both HDL and LDL) are in normal range. Also am over weight - 170 cm height 98 kg weight. Please suggest how to proceed with this.
Posted Tue, 25 Feb 2014 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 22 hours later
Brief Answer: Answered Detailed Answer: Hi Asymptomatic elevation of liver enzymes that too with an elevated triglyceride levels occurs with (assuming you are nonalcoholic) - 1) XXXXXXX ie fatty liver with inflammation - usually represents a poor life style or insulin resistant state 2) Chronic Hepatitis C So get an ultrasound abdomen, fasting thyroid function test, anti HCV and a tTGA-IgA Meanwhile lead a healthy lifestyle and do some areobic exercises Regards Dr XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor